Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Wilmington, NC
NWS Wilmington, NC issued this special weather statement at Mar 25, 2012, 1:26 AM EDT for New Hanover County, North Carolina. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 25, 2012, 1:26 AM EDT (05:26 UTC)
- Expired
- Mar 25, 2012, 2:15 AM EDT
- In force
- 49 min
- Issued by
- NWS Wilmington, NC
County New Hanover County, NC
The radar
The Wilmington radar (KLTX), 70 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 1:46 AM EDT | TSTM WND DMG | 1 E Surf City, NC | SHINGLES BLOWN OFF CAFE ROOF AND 150 FT OF CANOPY WAS RIPPED FROM HIGH WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 5.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1048 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
056
WWUS82 KILM 250526
SPSILM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
126 AM EDT SUN MAR 25 2012
NCZ105>108-250615-
COASTAL NEW HANOVER-COASTAL PENDER-INLAND NEW HANOVER-INLAND PENDER-
126 AM EDT SUN MAR 25 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS NEW HANOVER AND PENDER
COUNTIES THROUGH 215 AM EDT...
AT 126 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SMITH CREEK...OR ABOUT OVER WILMINGTON...MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS IMPACTED INCLUDE WILMINGTON...BAYSHORE...CASTLE
HAYNE...EDGECOMB...HAMPSTEAD...MAPLE HILL...MASONBORO...MOORETOWN...
MYRTLE GROVE...OGDEN...ROCKY POINT AND SCOTTS HILL.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3426 7774 3416 7783 3406 7788 3416 7796
3424 7796 3426 7799 3429 7800 3472 7768
3448 7757 3447 7754 3444 7751
TIME...MOT...LOC 0526Z 224DEG 28KT 3427 7784
$$
WEISSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Mar 25, 1:19 AM EDT, 7 minutes earlier.
Area forecast discussion, Mar 25, 1:19 AM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 119 AM EDT SUN MAR 25 2012 .SYNOPSIS... AN APPROACHING UPPER LOW FROM THE WEST WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT THROUGH SUNDAY...BEFORE MOVING OFFSHORE SUNDAY NIGHT. DRIER AND COOLER CONDITIONS ARE EXPECTED MONDAY INTO TUESDAY AS HIGH PRESSURE BUILDS IN FROM THE GREAT LAKES. A BRIEF WARMING TREND WILL ENSUE DURING THE MIDDLE OF THE WEEK BUT QUICKLY BE FOLLOWED BY A COLD FRONTAL PASSAGE BY THURSDAY INTO FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 100 AM SATURDAY...JUST A QUICK UPDATE TO CRANK POPS UP TO 70-100 PERCENT ACROSS MOST OF SE NORTH CAROLINA WHERE A REGION OF STRONG MESOSCALE ASCENT IS IGNITING NEW THUNDERSTORMS AS I WRITE. THUS FAR CONVECTION HAS REMAINED PARTIALLY CAPPED BY A LAYER OF RELATIVELY WARM AIR IN THE 600-500 MB LAYER...BUT CONTINUED COLD ADVECTION ALOFT AS THE UPPER LOW APPROACHES WILL ERODE THIS CAP...BUT DESTABILIZATION WILL BE SOMEWHAT OFFSET BY CONTINUED COOLING IN THE LOW LEVELS. WE WILL CLOSELY MONITOR FOR THE POTENTIAL OF SEVERE THUNDERSTORMS (MAINLY LARGE HAIL) THROUGH THE NIGHT. PREVIOUS DISCUSSION FROM 1030 PM SATURDAY FOLLOWS... CURRENT SVR WATCH EXPIRES AT 2 AM SUNDAY FOR THE MAJORITY OF THE ILM CWA. BASICALLY 2 ROUNDS OF CONVECTION HAVE TRAVERSED THE ILM CWA. ONE AREA EARLY THIS MORNING AND RATHER WEAK AT THAT...THE 2ND ROUND THIS AFTERNOON INTO EARLY THIS EVENING. A 3RD ROUND...CONSISTING OF A N-S LINE ACROSS THE CENTRAL CAROLINAS HAS HAD A DIFFICULT TIME PROGRESSING INTO THE ILM CWA. AT THIS POINT VIA LATEST 88-D AND SAT IMAGERY...THE PCPN ACTIVITY IS AFFECTING THE FA ALONG AND WEST OF I-95. IT SEEMS THAT WHEN THIS ACTIVITY TRIES TO PUSH FURTHER INTO THE ILM CWA...IT ENCOUNTERS A MUCH MORE STABLE ATMOSPHERE. PER LATEST SPC MESO PAGE...LIS...CAPE AND EVEN LOW AND MID LEVEL LAPSE RATES COMPARED TO SURROUNDING FORECAST AREAS...ALL BASICALLY POINT TO CONVECTION DECREASING BOTH INTENSITY AND COVERAGE. FOR THE MOST PART WILL FOLLOW THIS GENERAL GUIDELINE FOR THE REMAINDER OF THE OVERNIGHT PERIOD. THE BEST SHOT FOR SEVERE CONVECTION OVERNIGHT LOOKS TO BE WITHIN CHS AND CAE CWAS. WITH THE UPPER LOW PUSHING CLOSER TO THE FA OVERNIGHT...FREEZING LEVELS WILL BE LOWERING AS WELL AS WET BULB ZEROS AND 50 DBZ CORE HEIGHTS. THIS WILL INCREASE THE CHANCES FOR HAIL OCCURRENCE FROM TSTMS THAT EVEN LOOK DOCILE. LOOK ESPECIALLY FOR THE INCREASED HAIL OCCURRENCE AFTER SUNRISE SUNDAY...AND ESPECIALLY ONCE INSOLATION COMMENCES AS THE UPPER LOW AND ASSOCIATED COLD POOL TRACKS ACROSS THE FA. AS FOR MIN TEMPS...HAVE SLOWED THE COOLER AIR FROM INFILTRATING THE FORECAST AREA...AND THE SAME GOES TO SFC DEWPOINTS. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 3 PM SATURDAY...APPROACHING UPPER LOW AND ASSOCIATED COLD POOL ALOFT WILL MOVE OVER THE FORECAST AREA SUNDAY. -20 TO -22 DEG CELSIUS TEMPS AT H5 WILL SHARPEN COLUMN LAPSE RATES...AND IT APPEARS THE COLD POOL WILL BE DIRECTLY OVERHEAD OF OUR COUNTY WARNING AREA DURING PEAK DIURNAL HEATING. ANTICIPATED SUNSHINE BETWEEN CONVECTIVE CLOUDS SHOULD ENHANCE INSTABILITY AND WE ARE APT TO OBSERVE PERIODIC HAIL-SHOWERS OR HAIL-STORMS SUNDAY MOST FAVORED IN THE AFTERNOON. COLUMN WIND FIELDS DO NOT APPEAR EXCEPTIONALLY STRONG AND THE MAIN THREAT WILL BE HAIL ACCOMPANIED BY LOCALIZED DOWNDRAFTS. CONVECTIVE INTENSITY WILL DIMINISH LATE SUNDAY AS HEATING FADES BUT WE WILL KEEP MENTIONABLE POP VALUES IN PLACE THROUGH SUNDAY NIGHT AS THE DEEPER MOISTURE ON THE BACKSIDE OF THE UPPER LOW PULLS OFF SHORE...USHERING ABRUPT DRYING AND NORTH FLOW BY SUNRISE MONDAY. UNSETTLED CONDITIONS WILL SHIFT WELL OFFSHORE MONDAY...ALLOWING SUNSHINE BUT CONTINUED MILD TEMPS. A DRY COLD FRONT LATE MONDAY NIGHT FROM THE NORTH WILL BRING COOLING INTO EARLY TUESDAY WITH MINIMUMS IN THE UPPER 40S AT DAYBREAK TUESDAY. && .LONG TERM /TUESDAY THROUGH SATURDAY/... AS OF 3 PM SATURDAY...HIGH PRESSURE WEDGES IN FROM THE NORTH TUESDAY TO BRING A COOLER THAN CLIMO AFTERNOON. THE DEGREE OF COOLING WILL HINGE UPON LOW LEVEL CLOUD COVER AND THE SPEED AT WHICH THE HIGH TURNS TO THE EAST AND BECOMES PROGRESSIVE...BOTH OF WHICH ARE HIGHLY UNCERTAIN. THIS DOES APPEAR TO BE IN THE CARDS BY WEDNESDAY HOWEVER ALLOWING FOR A RETURN OF NEAR CLIMO TEMPS. MOISTURE ADVECTION IN THE RETURN FLOW WILL BE WEAK AS A SURFACE RIDGE AXIS HOLDS ON ACROSS THE NORTHERN GULF COAST. THIS WILL TRANSLATE TO RAMIFICATIONS WITH THE NEXT COLD FRONT...WHICH WILL BE TOO MOISTURE-DEPRIVED TO GENERATE MUCH PRECIP CHANCE AS IT PASSES THROUGH THURSDAY. THE AIRMASS BEHIND THIS LATE WEEK BOUNDARY MAY HAVE ACCESS TO SOME RATHER COOL CANADIAN AIR AGAIN AND MAY BRING A RETURN OF BELOW CLIMO TEMPS BRIEFLY ON FRIDAY. SATURDAYS DEVIATION FROM CLIMO WILL DEPEND ON WHETHER OR NOT THIS HIGH PROGRESSES EASTWARD OR LINGERS FOR AN EXTRA DAY...WHICH IS EXTREMELY DIFFICULT TO FORECAST SO FAR OUT IN TIME. && .AVIATION /06Z SATURDAY THROUGH THURSDAY/... AS OF 06Z...REMNANT LIGHT TO MODERATE RAINFALL ACROSS THE INLAND EASTERN CAROLINAS (INCL. FLO AND LBT) IS DIMINISHING AND MAY NOT MAKE IT TO THE COAST. HOWEVER CLOSER TO THE COAST RENEWED CONVECTIVE DEVELOPMENT HAS TAKEN PLACE WITHIN THE PAST 2 HOURS...WITH LOCALLY STRONG THUNDERSTORMS IN THE CAPE FEAR REGION INCLUDING ILM. TEMPORARY MVFR AND POTENTIAL IFR RESTRICTIONS MAY OCCUR THROUGH 08Z...WITH DIMINISHING COVERAGE OF PRECIPITATION AFTERWARDS. EXTENSIVE MID-LEVEL CEILINGS BEHIND THE CURRENT CONVECTIVE ACTIVITY SHOULD HELP TO REDUCE THE FOG THREAT...ALTHOUGH MVFR VISIBILITIES AND SOME POTENTIAL OF LOW STRATUS EXIST INLAND...PARTICULARLY AT FLO. SCATTERED CONVECTION WILL AGAIN DEVELOP LATE THIS MORNING INTO THE AFTERNOON AS THE CORE OF THE UPPER LOW PRESSURE SYSTEM PUSHES OVERHEAD. ALTHOUGH CONVECTIVE CELLS WILL BE SMALLER IN VERTICAL EXTENT...VERY COLD TEMPERATURES ALOFT COULD EASILY PRODUCE SMALL HAIL. SFC WINDS WILL BE SOUTHWEST WITH SUSTAINED WINDS AOB 12 KTS WITH GUSTS UP TO 20 KTS POSSIBLE. AFTER SUNSET...ANTICIPATE ALL ACTIVITY TO CALM DOWN WITH VFR CONDITIONS. EXTENDED OUTLOOK...LOW CONFIDENCE IN TEMPO IFR RESTRICTIONS IN SHOWERS THROUGH 12Z MONDAY. OTHERWISE VFR MONDAY THROUGH WEDNESDAY. POSSIBLE MORNING FOG THURSDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 100 AM SUNDAY...INCREASED THE COVERAGE OF THUNDERSTORMS IN THE FORECAST TO A NEAR-CERTAINLY ACROSS THE WATERS NEAR AND NORTH OF CAPE FEAR WHERE RADAR SHOWS A TREMENDOUS INCREASE IN COVERAGE IN THE PAST HOUR. EVEN THE SOUTH CAROLINA WATERS WILL SEE SCATTERED THUNDERSTORMS OVER THE NEXT 2-3 HOURS. BIGGEST RISK WITH THESE STORMS WILL BE HAIL...FREQUENT LIGHTNING...AND REDUCED VISIBILITY IN HEAVY RAINFALL. PREVIOUS DISCUSSION FROM 1030 PM FOLLOWS... NORMALLY SSTS THIS TIME OF THE YEAR ARE IN THE 50S TO NEAR 60 AND THUS WOULD HAVE A LARGE NEGATIVE AFFECT TO CONVECTION WHEN IT TRACKS OVER THESE WATERS. IN ADDITION...THE MARINE LAYER ONCE IT MOVES OVER LAND WOULD ALSO HAVE AN EXTINGUISHING AFFECT TO CONVECTION WHEN ENCOUNTERING IT. AS FOR TODAY...THE ADJACENT ATLANTIC SSTS ARE RUNNING A GOOD 10 DEGREES HIGHER THAN NORMAL AND ARE SIMILAR TO WHAT IS EXPERIENCED AT THE END OF APRIL OR DURING THE EARLY MAY TIME FRAME. THESE CURRENT SSTS SEEM TO WEAKEN THE CONVECTION AFTER IT MOVES OFF THE MAINLAND...AND OVER THE COASTAL WATERS. HOWEVER...AT TIMES THEY MAY NOT COMPLETELY WEAKEN THEM TO BELOW SMW CRITERIA. THEREFORE WILL NEED TO MONITOR TSTMS THRUOUT THE NIGHT. AS FOR OVERNIGHT WINDS...LOOK FOR SW TO W 15 KT...OCCASIONALLY UP TO 20 KT. SIGNIFICANT SEAS WILL RUN 2 TO 4 FT...AND BE A COMBO OF A 2 FOOT 8-9 SECOND PERIOD SE GROUND SWELL...AND A 2 TO 3 FT WIND DRIVEN WAVE AT 4 TO 6 SECOND PERIODS. SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 3 PM SATURDAY...SW WINDS EARLY SUNDAY WILL BECOME MORE WESTERLY THROUGH THE DAY AS A SURFACE LOW POSITIONED NEAR RALEIGH NC AROUND DAYBREAK SUNDAY...MOVES EAST TO CAPE HATTERAS LATE IN THE DAY. SUNDAY NIGHT WINDS WILL BECOME NW AND INCREASE AS THE LOW PULLS FARTHER OFFSHORE AND A DRY COLD FRONT SWEEPS SE ACROSS THE WATERS LATE MONDAY NIGHT. A CAUTIONARY OR BRIEF ADVISORY MAY BE NEEDED LATE SUNDAY INTO MONDAY FOR GUSTY NNW WINDS TO 25 KT. GENERALLY EXPECTED 2-4 FOOT SEAS THROUGH SUNDAY...HIGHEST OFFSHORE IN SW-W FLOW. INCREASING NW WINDS SUNDAY NIGHT INTO EARLY MONDAY MAY NOT BUILD SEAS VERY MUCH EXCEPT WELL OFFSHORE. TSTMS WILL REMAIN POSSIBLE OVER THE WATERS THROUGH SUNDAY NIGHT AND MARINERS SHOULD CONSULT RADAR BEFORE HEADING OUT ON THE WATERS. LONG TERM /TUESDAY THROUGH WEDNESDAY/... AS OF 3 PM SATURDAY...MODERATELY STRONG GRADIENT IN PLACE ON TUESDAY TO BRING NORTHEASTERLY WINDS THAT MAY APPROACH THE REQUIREMENTS FOR CAUTIONARY HEADLINES. SEAS WILL ALSO BE AGITATED BY THE FLOW BUT THE COAST-PARALLEL WIND DIRECTION WILL KEEP THE LARGEST SEAS AWAY FROM SHORE. THE SURFACE HIGH TO OUR WEST WILL BE PROGRESSING AS THE DAY WEARS ON THOUGH EASING BOTH WIND AND SEAS. SOME LATE AFTERNOON VEERING IN DIRECTION IS ALSO EXPECTED. THE HIGH WILL BE VERY NEARLY OVERHEAD EARLY WEDNESDAY BRINGING A LIGHT AND VARIABLE WIND TO START BUT A CONTINUED EASTWARD PROGRESSION OF THE HIGH WILL ALLOW FOR AN ESTABLISHMENT OF SOUTHERLY FLOW. A COLD FRONT APPROACHES FROM THE NORTHWEST ON THURSDAY POSSIBLY SLATED FOR A LATE DAY PASSAGE. SETUP MAY CALL FOR CAUTIONARY HEADLINES AGAIN AS GRADIENT TIGHTENS QUITE A BIT BOTH AHEAD OF AND BEHIND THE BOUNDARY. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...MJC NEAR TERM...DCH/TRA SHORT TERM...MJC LONG TERM...MBB AVIATION...SGL/TRA
Hazardous weather outlook, Mar 24, 9:02 PM EDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 902 PM EDT SAT MAR 24 2012 AMZ250-252-260115- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 902 PM EDT SAT MAR 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS OVERNIGHT WILL HAVE THE CAPABILITY TO PRODUCE GREATER THAN 30 KT WIND GUSTS...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FOR SUNDAY... ISOLATED THUNDERSTORMS ARE POSSIBLE DURING THE DAY ALONG WITH A THREAT FOR PEA SIZE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-260115- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK- 902 PM EDT SAT MAR 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS OVERNIGHT WILL HAVE THE CAPABILITY TO PRODUCE 40 TO 50 MPH WIND GUSTS...AND PEA SIZE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FOR SUNDAY... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE DAY WITH HAIL 1 INCH OR GREATER THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ105-107-109-260115- INLAND PENDER-INLAND NEW HANOVER-INLAND BRUNSWICK- 902 PM EDT SAT MAR 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS OVERNIGHT WILL HAVE THE CAPABILITY TO PRODUCE 40 TO 50 MPH WIND GUSTS...AND PEA SIZE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FOR SUNDAY... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE DAY WITH HAIL 1 INCH OR GREATER THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-SCZ017-023-024-032-033-039-053-055-260115- ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 902 PM EDT SAT MAR 24 2012 ...SEVERE THUNDERSTORM WATCH 110 IN EFFECT UNTIL 2 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FOR SUNDAY... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE DAY WITH HAIL 1 INCH OR GREATER THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ054-056-260115- COASTAL HORRY-COASTAL GEORGETOWN- 902 PM EDT SAT MAR 24 2012 ...SEVERE THUNDERSTORM WATCH 110 IN EFFECT UNTIL 2 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FOR SUNDAY... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE DAY WITH HAIL 1 INCH OR GREATER THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ254-256-260115- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 902 PM EDT SAT MAR 24 2012 ...SEVERE THUNDERSTORM WATCH 110 IN EFFECT UNTIL 2 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FOR SUNDAY... ISOLATED THUNDERSTORMS ARE POSSIBLE DURING THE DAY ALONG WITH A THREAT FOR PEA SIZE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DOUGH
In the hours before
Special weather statement, Mar 24, 11:04 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1104 PM EDT SAT MAR 24 2012
SCZ039-250330-
WILLIAMSBURG-
1104 PM EDT SAT MAR 24 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS WILLIAMSBURG COUNTY THROUGH
1130 PM EDT...
AT 1104 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 13
MILES WEST OF GREELEYVILLE...OR ABOUT 11 MILES SOUTH OF MANNING...
MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS IMPACTED INCLUDE KINGSTREE...CADES...EARLE...
GOURDIN...HEBRON...HEBRON CROSSROADS...MORRISVILLE...NIXONVILLE...
SALTERS...TRIO...WARSAW AND GREELEYVILLE.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3372 7998 3377 8000 3383 7991 3389 7988
3389 7986 3384 7980 3384 7975 3382 7972
3355 7947 3345 7959 3337 7963 3334 7968
3331 7968 3332 7974 3337 7979 3340 7986
3349 7997 3350 8010
TIME...MOT...LOC 0304Z 243DEG 33KT 3354 8019
WEISSLocal storm report, Mar 24, 11:06 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1106 PM EDT SAT MAR 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL 2 SW FLORENCE 34.16N 79.81W
03/24/2012 M0.75 INCH FLORENCE SC BROADCAST MEDIA
PUBLIC REPORTED PENNY SIZE HAIL BETWEEN 2ND LOOP RD AND
3RD LOOP RD IN THE WINDERMERE NEIGHBORHOOD.
&&
EVENT NUMBER ILM1200034
LACORTESpecial weather statement, Mar 25, 12:41 AM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1241 AM EDT SUN MAR 25 2012
NCZ096-099-105-250530-
BLADEN-COLUMBUS-INLAND PENDER-
1241 AM EDT SUN MAR 25 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS PENDER...BLADEN AND COLUMBUS
COUNTIES THROUGH 130 AM EDT...
AT 1242 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
EAST ARCADIA...OR ABOUT 20 MILES SOUTHEAST OF ELIZABETHTOWN...MOVING
NORTHEAST AT 40 MPH.
SOME LOCATIONS IMPACTED INCLUDE BURGAW...CARVERS...COUNCIL...
CURRIE...FREEMAN...KELLY...LONG CREEK...MALPASS CORNER...MONTAGUE...
MURRAY TOWN...PENDERLEA AND POINT CASWELL.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY
MORNING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
LAT...LON 3457 7774 3422 7845 3446 7850 3461 7831
3457 7825 3473 7811 3474 7801 3472 7799
3473 7796
TIME...MOT...LOC 0442Z 228DEG 34KT 3443 7834
WEISSLocal storm report, Mar 25, 12:42 AM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1242 AM EDT SUN MAR 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM MARINE TSTM WIND SOUTHPORT 33.92N 78.02W
03/24/2012 M41 MPH BRUNSWICK NC MESONET
WIND OBSERVED AT THE CAPE FEAR PILOTS STATION
&&
EVENT NUMBER ILM1200035
DCHSpecial weather statement, Mar 25, 12:54 AM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1254 AM EDT SUN MAR 25 2012
NCZ107>110-250530-
COASTAL BRUNSWICK-COASTAL NEW HANOVER-INLAND BRUNSWICK-INLAND NEW
HANOVER-
1254 AM EDT SUN MAR 25 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS BRUNSWICK AND NEW HANOVER
COUNTIES THROUGH 130 AM EDT...
AT 1254 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
BALD HEAD ISLAND...OR ABOUT 10 MILES SOUTH OF CAROLINA BEACH...MOVING
NORTHEAST AT 35 MPH.
SOME LOCATIONS IMPACTED INCLUDE CAROLINA BEACH...LELAND...
WILMINGTON...BISHOP...BOILING SPRING LAKES...MASONBORO...MILL
CREEK...MYRTLE GROVE...SEAGATE...SILVER LAKE...SMITH CREEK AND
SOUTHPORT.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY
MORNING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
LAT...LON 3415 7783 3407 7787 3397 7790 3390 7794
3383 7795 3383 7796 3387 7802 3388 7803
3389 7806 3397 7820 3433 7802 3423 7777
TIME...MOT...LOC 0454Z 204DEG 32KT 3391 7793
WEISSSpecial weather statement, Mar 25, 1:26 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
126 AM EDT SUN MAR 25 2012
NCZ105>108-250615-
COASTAL NEW HANOVER-COASTAL PENDER-INLAND NEW HANOVER-INLAND PENDER-
126 AM EDT SUN MAR 25 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS NEW HANOVER AND PENDER
COUNTIES THROUGH 215 AM EDT...
AT 126 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SMITH CREEK...OR ABOUT OVER WILMINGTON...MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS IMPACTED INCLUDE WILMINGTON...BAYSHORE...CASTLE
HAYNE...EDGECOMB...HAMPSTEAD...MAPLE HILL...MASONBORO...MOORETOWN...
MYRTLE GROVE...OGDEN...ROCKY POINT AND SCOTTS HILL.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3426 7774 3416 7783 3406 7788 3416 7796
3424 7796 3426 7799 3429 7800 3472 7768
3448 7757 3447 7754 3444 7751
TIME...MOT...LOC 0526Z 224DEG 28KT 3427 7784
WEISSThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 8:28 PM EDT | Special Weather Statement | ILM | Darlington, Florence | 62 min |
| Mar 24, 9:26 PM EDT | Special Weather Statement | ILM | Darlington, Dillon, Florence, Marlboro | 64 min |
| Mar 24, 10:25 PM EDT | Special Weather Statement | ILM | Florence, Marion, Williamsburg | 65 min |
| Mar 24, 11:04 PM EDT | Special Weather Statement | ILM | Williamsburg | 26 min |
| Mar 25, 1:26 PM EDT | Special Weather Statement | ILM | Darlington | 34 min |
| Mar 25, 2:00 PM EDT | Special Weather Statement | ILM | Florence | 60 min |
| Mar 25, 2:35 PM EDT | Special Weather Statement | ILM | Williamsburg | 55 min |
| Mar 25, 3:39 PM EDT | Special Weather Statement | ILM | Dillon | 66 min |
| Mar 25, 4:21 PM EDT | Special Weather Statement | ILM | Dillon, Marion | 54 min |
| Mar 24, 10:43 PM EDT | Special Weather Statement | ILM | Bladen | 47 min |
| Mar 25, 12:41 AM EDT | Special Weather Statement | ILM | Pender | 49 min |
| Mar 25, 12:54 AM EDT | Special Weather Statement | ILM | New Hanover | 36 min |
| Mar 25, 1:34 PM EDT | Special Weather Statement | ILM | Pender | 56 min |
| Mar 25, 2:38 PM EDT | Special Weather Statement | ILM | Pender | 37 min |
| Mar 25, 3:21 PM EDT | Severe Thunderstorm Warning | ILM | Pender | 38 min |
| Mar 25, 4:06 PM EDT | Special Weather Statement | ILM | Pender | 54 min |
| Mar 25, 4:37 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Pender | 38 min |
| Mar 25, 4:50 PM EDT | Special Weather Statement | ILM | Robeson | 55 min |
| Mar 25, 5:09 PM EDT | Special Weather Statement | ILM | New Hanover | 36 min |
| Mar 25, 5:18 PM EDT | Special Weather Statement | ILM | Columbus | 27 min |
| Mar 25, 5:35 PM EDT | Special Weather Statement | ILM | Bladen | 55 min |
| Mar 25, 6:30 PM EDT | Special Weather Statement | ILM | Brunswick | 45 min |
| Mar 25, 6:39 PM EDT | Special Weather Statement | ILM | Bladen, Columbus | 66 min |
| Mar 25, 7:10 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick | 19 min |
| Mar 25, 7:48 PM EDT | Special Weather Statement | ILM | Bladen | 42 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.